Alert archive / Kansas / Tornado Warnings in 2005
Tornado Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Apr 10, 2005, 5:25 PM CDT for Rooks County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 5:25 PM CDT (22:25 UTC)
- Expired
- Apr 10, 2005, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Rooks County, KS
The radar
The Grand Island radar (KUEX), 157 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 102225 TORGID KSC163-102315- /O.NEW.KGID.TO.W.0007.050410T2225Z-050410T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 525 PM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... ROOKS COUNTY IN NORTH CENTRAL KANSAS * UNTIL 615 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 14 MILES SOUTHWEST OF PALCO...OR ABOUT 50 MILES SOUTH OF PHILLIPSBURG...MOVING NORTH AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PALCO AT 555 PM CDT... ZURICH AT 600 PM CDT... DAMAR AT 605 PM CDT... WEBSTER STATE PARK AT 615 PM CDT... PEOPLE IN ROOKS COUNTY SHOULD TAKE SHELTER IMMEDIATELY IN A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 3904 9981 3897 9960 3956 9920 3955 9962 $$ WESELY/NELSON
5 follow-up statements
000 WWUS53 KGID 102236 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 535 PM CDT SUN APR 10 2005 KSC163-102315- /O.CON.KGID.TO.W.0007.000000T0000Z-050410T2315Z/ ROOKS KS- 535 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR ROOKS COUNTY... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF PALCO...OR ABOUT 44 MILES SOUTHWEST OF PHILLIPSBURG...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF HAYS AND WAS MOVING TO THE NORTH AT 30 MPH. * THE TORNADO WILL BE NEAR... PALCO AT 545 PM CDT... DAMAR AT 550 PM CDT... WEBSTER STATE PARK AT 605 PM CDT... LAT...LON 3904 9981 3897 9960 3956 9920 3955 9962 $$ WESELY/NELSON
000 WWUS53 KGID 102240 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 539 PM CDT SUN APR 10 2005 KSC163-102315- /O.CON.KGID.TO.W.0007.000000T0000Z-050410T2315Z/ ROOKS KS- 539 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR ROOKS COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST SOUTHWEST OF PALCO...OR ABOUT 41 MILES SOUTH OF PHILLIPSBURG...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... PALCO AT 545 PM CDT... DAMAR AT 550 PM CDT... WEBSTER STATE PARK AT 605 PM CDT... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3904 9981 3897 9960 3956 9920 3955 9962 $$ WESELY/NELSON
000 WWUS53 KGID 102251 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 551 PM CDT SUN APR 10 2005 KSC163-102315- /O.CON.KGID.TO.W.0007.000000T0000Z-050410T2315Z/ ROOKS KS- 551 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR ROOKS COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PALCO...OR ABOUT 38 MILES SOUTH OF PHILLIPSBURG...MOVING NORTH AT 30 MPH. * THE TORNADO WILL BE NEAR... PALCO AT 550 PM CDT... DAMAR AT 555 PM CDT... WEBSTER STATE PARK AT 610 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3904 9981 3897 9960 3956 9920 3955 9962 $$ WESELY/NELSON
000 WWUS53 KGID 102301 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 601 PM CDT SUN APR 10 2005 KSC163-102315- /O.CON.KGID.TO.W.0007.000000T0000Z-050410T2315Z/ ROOKS KS- 601 PM CDT SUN APR 10 2005 ...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR ROOKS COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DAMAR...OR ABOUT 35 MILES SOUTHWEST OF PHILLIPSBURG...MOVING NORTH AT 30 MPH. * THE TORNADO WILL BE NEAR... DAMAR AT 605 PM CDT... WEBSTER STATE PARK AT 610 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3904 9981 3897 9960 3956 9920 3955 9962 $$ WESELY/NELSON
000 WWUS53 KGID 102314 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 614 PM CDT SUN APR 10 2005 KSC163-102324- /O.EXP.KGID.TO.W.0007.000000T0000Z-050410T2315Z/ ROOKS KS- 614 PM CDT SUN APR 10 2005 ...THE TORNADO WARNING FOR ROOKS COUNTY EXPIRES AT 615 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTH CENTRAL KANSAS AND SOUTHEASTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR EAST CENTRAL NEBRASKA. LAT...LON 3904 9981 3897 9960 3956 9920 3955 9962 $$ WESLEY/NELSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 10, 2:34 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 10, 2:34 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 234 PM CDT SUN APR 10 2005 .SHORT TERM...TONIGHT. AT MIDDAY..SURFACE LOW WAS CENTERED IN FAR SOUTHWEST KANSAS...WITH COOL FRONTAL BOUNDARY STRETCHING ACROSS OUR CWA FROM KOLU TO KHSI TO KHLC. SFC DEWPOINTS WERE IN THE UPPER 30S BEHIND THE FRONT...UPPER 40S ALONG THE FRONT...AND MID 50S AHEAD OF THE BOUNDARY. SHOWER ACTIVITY ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS HAVE CONTINUED TO AFFECT PORTIONS OF OUR CWA AHEAD OF THE FRONTAL BOUNDARY. CLOUD COVER HAS BEEN WIDESPREAD ACROSS THE CWA TODAY...LIMITING THE INSTABILITY...ALTHOUGH A FEW BREAKS HAVE BEEN NOTED NOW AND THEN. UPPER LOW CIRCULATION LOCATED IN SOUTHERN COLORADO AND NEW MEXICO WILL SLOWLY MOVE EAST THIS AFTERNOON AND EVENING...ALLOWING SURFACE LOW TO LIFT NORTHEAST ACROSS KANSAS ALONG THE BOUNDARY. SFC INSTABILITY REMAINS WEAK TO NONEXISTENT ATTM AS INDICATED ON LAPS DATA DUE TO LACK OF INSOLATION. AS SFC LOW LIFTS NORTHEAST THIS AFTN AND EVENING DRY AIR WILL WORK FURTHER EAST INTO WESTERN KANSAS...BUT STILL PRIMARILY TO THE WEST OF OUR CWA. STILL HAVE SOME CONCERN OF AN ISOLATED TORNADO THREAT IN SHEAR ZONE ALONG NORTHEASTWARD PROGRESSING SFC LOW INTO OUR KS CWA TONIGHT...BUT BETTER POTENTIAL EXISTS FOR LARGE HAIL AND STRONG WINDS IN MORE OF AN ELEVATED ENVIRONMENT AS LOWLEVEL JET STRENGTHENS TO 40KTS AND DRAWS MOISTURE NORTH AND WEST OVER THE FRONTAL ZONE. WIDESPREAD CONVECTIVE ACTIVITY IS EXPECTED...BRINGING SIGNIFICANT RAINFALL TO OUR CWA. SOUNDINGS REFLECT PRECIPITABLE WATER VALUES 185 PERCENT OF NORMAL AND HPC HAS MUCH OF OUR CWA IN DY1 SLIGHT RISK OF EXCESSIVE RAINFALL. THUNDERSTORMS HAVE EASILY PRODUCED AMOUNTS OF A HALF INCH TO ONE INCH IN ABOUT A HALF HOUR OR LESS...AND WITH MORE HEAVY RAIN TO COME TONIGHT...WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL BUT OUR FAR WESTERN NEBRASKA COUNTIES. .LONG TERM...MONDAY THROUGH SATURDAY. MAIN CONCERN IS SHOWER AND THUNDERSTORM CHANCES MONDAY...TUESDAY...AND AGAIN BY LATE WEEK. NEGATIVELY TILTED UPPER TROUGH AND CLOSED LOW AT 500 MB SLIDES INTO WESTERN KANSAS MONDAY MORNING. ASSOCIATED SURFACE LOW IS LOCATED OVER NORTH CENTRAL KANSAS AND WILL SLOWLY TRACK EAST TO AROUND KANSAS CITY BY MONDAY EVENING. CONVECTION REMAINS A POSSIBILITY ON MONDAY ACROSS OUR EASTERN COUNTIES ESPECIALLY AROUND MID DAY DUE TO ELEVATED INSTABILITY. CONVECTION WILL GIVE WAY TO STRATIFORM PRECIPITATION LATE MONDAY AS A DEFORMATION BAND OF RAIN TRIES TO SET UP NORTHEAST OF THE DEPARTING SURFACE LOW. RAIN WILL GRADUALLY COME TO AN END FROM WEST TO EAST MONDAY NIGHT WITH SOME RAIN LINGERING ACROSS THE EAST ON TUESDAY. RIDGE BUILDS IN ON WEDNESDAY RESULTING IN MORE SUNSHINE AND WARMER TEMPERATURES. LONG RANGE MODELS HAVE BEEN VERY INCONSISTENT WITH THE NEXT TROUGH WHICH WILL SWING THROUGH THE PLAINS AS EARLY AS THURSDAY NIGHT OR AS LATE AS SATURDAY. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTEND FORECAST DAYS 5 THROUGH 7. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ADAMS...BUFFALO... CLAY...FILLMORE...FRANKLIN...GREELEY...HALL...HAMILTON...HARLAN... HOWARD...KEARNEY...MERRICK...NANCE...NUCKOLLS...PHELPS...POLK... THAYER...WEBSTER AND YORK COUNTIES. KS...FLASH FLOOD WATCH FOR ALL KANSAS COUNTIES UNTIL 7 AM MONDAY. && FAY/WESELY
Hazardous weather outlook, Apr 10, 2:23 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 223 PM CDT SUN APR 10 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-111200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 223 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL AFFECT ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING AND TONIGHT. THE STRONGEST STORMS...CAPABLE OF PRODUCING HAIL THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO 60 MPH WILL AFFECT LOCATIONS ALONG AND SOUTH OF A LINE FROM GREELEY...TO KEARNEY...HOLDREGE AND ALMA. AN ISOLATED TORNADO CANNOT BE RULED OUT TONIGHT IN THE VICINITY OF A SURFACE LOW PRESSURE SYSTEM LIFTING NORTHEAST THROUGH KANSAS. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED TO OCCUR...WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 INCHES POSSIBLE. THE HEAVY RAINFALL IN A SHORT PERIOD OF TIME MAY RESULT IN AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST AGAIN MONDAY...AND LATE THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. IN ADDITION...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY
In the hours before
Special weather statement, Apr 10, 1:46 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 146 PM CDT SUN APR 10 2005 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087-110100- ADAMS NE-BUFFALO NE-CLAY NE-FILLMORE NE-FRANKLIN NE-GREELEY NE- HALL NE-HAMILTON NE-HARLAN NE-HOWARD NE-JEWELL KS-KEARNEY NE- MERRICK NE-MITCHELL KS-NANCE NE-NUCKOLLS NE-OSBORNE KS-PHELPS NE- PHILLIPS KS-POLK NE-ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...PHILLIPSBURG AND YORK 146 PM CDT SUN APR 10 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 142 IN EFFECT UNTIL 8 PM CDT... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH 142 FOR THE FOLLOWING COUNTIES... IN CENTRAL NEBRASKA... GREELEY HOWARD NANCE MERRICK POLK IN SOUTH CENTRAL NEBRASKA... BUFFALO HALL HAMILTON YORK PHELPS KEARNEY ADAMS CLAY FILLMORE HARLAN FRANKLIN WEBSTER NUCKOLLS THAYER IN NORTH CENTRAL KANSAS... PHILLIPS SMITH JEWELL ROOKS OSBORNE MITCHELL HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. EWALD
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 6:39 PM CDT | Tornado Warning | GID | Osborne | 66 min |
Nearby
Tornado Warnings in Kansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.